Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 482, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 25, 2011, 7:02 PM CDT for Van Zandt County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2011, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 25, 2011, 7:40 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 3054 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495
WUUS54 KFWD 260002
SVRFWD
TXC467-260100-
/O.NEW.KFWD.SV.W.0482.110726T0002Z-110726T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN ZANDT COUNTY IN NORTHEAST TEXAS...
* UNTIL 800 PM CDT
* AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FRUITVALE TO VAN...AND MOVING SOUTH AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CANTON AROUND 750 PM...
EDOM AROUND 800 PM...
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 510 AND 528.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3236 9558 3235 9559 3236 9606 3257 9594
3274 9581 3256 9559 3255 9559 3248 9559
3245 9555 3236 9551
TIME...MOT...LOC 0003Z 006DEG 9KT 3266 9582 3254 9568
$$2 follow-up statements
999
WWUS54 KFWD 260021
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
721 PM CDT MON JUL 25 2011
TXC467-260100-
/O.CON.KFWD.SV.W.0482.000000T0000Z-110726T0100Z/
VAN ZANDT TX-
721 PM CDT MON JUL 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN VAN ZANDT COUNTY...
AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTHEAST OF CANTON TO 3 MILES SOUTHWEST OF VAN...MOVING
SOUTH AT 10 MPH. RADAR SHOWS THE STORM APPARENTLY COLLAPSING...WHICH
IS OFTEN WHEN THE STRONGEST WINDS ARE GENERATED.
SEVERE THUNDERSTORMS WILL BE NEAR...
CANTON AROUND 750 PM CDT...
EDOM AROUND 800 PM CDT...
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 511 AND 528.
LAT...LON 3236 9558 3235 9559 3236 9606 3257 9594
3265 9584 3256 9559 3248 9559 3245 9555
3236 9551
TIME...MOT...LOC 0021Z 006DEG 9KT 3262 9583 3250 9569
$$214
WWUS54 KFWD 260040
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CDT MON JUL 25 2011
TXC467-260050-
/O.CAN.KFWD.SV.W.0482.000000T0000Z-110726T0100Z/
VAN ZANDT TX-
740 PM CDT MON JUL 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VAN ZANDT COUNTY IS
CANCELLED...
THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 511 AND 528.
AT 740 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM. A NEW STORM IN FAR NORTHWEST
VAN ZANDT COUNTY MAY BEAR WATCHING IF IT INTENSIFIES.
LAT...LON 3236 9558 3235 9559 3236 9606 3257 9594
3265 9584 3256 9559 3248 9559 3245 9555
3236 9551
TIME...MOT...LOC 0040Z 006DEG 9KT 3257 9584 3245 9570
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:36 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 25, 6:36 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 636 PM CDT MON JUL 25 2011 .AVIATION... /636 PM/ 02Z TIMING TO PULL THE CB OUT OF THE TAF LOOKS GOOD AND WILL LET THAT CONTINUE. MAY NEED TO ADD CB TOMORROW AFTERNOON AGAIN...BUT WILL HAVE TO WAIT AND SEE WHERE THE BEST MOISTURE WILL BE BEFORE COMMITTING. AT ANY RATE...COVERAGE WILL CONTINUE TO BE VERY MODEST...FEW TO ISOLATED. 84 && .PREV DISCUSSION... /ISSUED 340 PM CDT MON JUL 25 2011/ A STRONG UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE SOUTHERN HALF OF THE UNITED STATES TODAY...RESULTING IN ABOVE NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION ACROSS NORTH TEXAS. AS OF 3 PM TEMPERATURES RANGED FROM 100 TO 107 THROUGHOUT MOST OF REGION. HOWEVER A FEW LOCATIONS TO THE NORTHEAST AND SOUTHEAST WERE STILL IN THE 90S DUE TO SOME MID LEVEL CLOUD COVER. STRONG DAYTIME HEATING AND HIGH AMOUNTS OF MOISTURE HAS RESULTED IN THE DEVELOPMENT OF A LARGE AREA OF CUMULUS CLOUDS MAINLY TO THE WEST OF INTERSTATE 35. THIS REGION WILL BE FAVORABLE FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON THROUGH SUNSET. MOISTURE IS EXPECTED TO QUICKLY INCREASE FROM THE EAST TONIGHT AND INTO TOMORROW AFTERNOON. SOME ISOLATED MID LEVEL ACTIVITY MAY FORM EARLY TOMORROW MORNING ACROSS THE EASTERN ZONES BUT THE HIGHEST CHANCES FOR RAIN WILL BE IN THE AFTERNOON AS DAYTIME HEATING WORKS TO DESTABILIZE THE ATMOSPHERE. ONCE AGAIN...RAIN CHANCES WILL DECREASE AFTER SUNSET. THE UPPER LEVEL RIDGE WILL CONTINUE TO HOLD ACROSS THE REGION THROUGH THE REST OF THE WEEK AND INTENSIFY ACROSS THE PLAINS THROUGH THE WEEKEND. THIS WILL RESULT IN DECREASED MOISTURE AND INCREASED SUBSIDENCE ACROSS NORTH TEXAS. 27 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 83 102 82 103 83 / 10 10 5 0 0 WACO, TX 80 103 80 104 79 / 10 10 5 5 0 PARIS, TX 79 99 80 102 80 / 10 20 10 5 5 DENTON, TX 80 101 80 102 79 / 10 10 5 0 0 MCKINNEY, TX 79 99 78 102 79 / 10 10 5 0 0 DALLAS, TX 83 102 83 103 83 / 10 10 5 0 0 TERRELL, TX 80 100 79 103 80 / 10 20 5 5 5 CORSICANA, TX 79 101 78 102 78 / 10 20 5 5 5 TEMPLE, TX 76 102 78 102 77 / 10 20 10 5 0 MINERAL WELLS, TX 79 104 80 106 77 / 10 10 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT TUESDAY FOR TXZ091>095-100>107- 115>123-131>135-143>146-157>160-174. && /
Hazardous weather outlook, Jul 25, 3:17 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 317 PM CDT MON JUL 25 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 317 PM CDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HEAT ADVISORY IS IN EFFECT FOR MUCH OF NORTH TEXAS. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS. GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH TUESDAY EVENING. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS ON TUESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 92
In the hours before
Special weather statement, Jul 25, 3:58 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CDT MON JUL 25 2011
TXZ107-252130-
HOPKINS TX-
358 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN HOPKINS COUNTY
AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SULPHUR SPRINGS...MOVING
SOUTH AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE SULPHUR SPRINGS.
HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3295 9555 3295 9566 3298 9567 3298 9575
3302 9585 3323 9580 3320 9549
TIME...MOT...LOC 2058Z 018DEG 4KT 3309 9570Special weather statement, Jul 25, 4:05 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CDT MON JUL 25 2011 TXZ119-134-252130- DALLAS TX-ELLIS TX- 405 PM CDT MON JUL 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL DALLAS COUNTY NORTH CENTRAL ELLIS COUNTY AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES EAST OF RED OAK...STATIONARY. CITIES IN THE PATH OF THIS STORM INCLUDE FERRIS AND WILMER. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3266 9664 3250 9654 3241 9672 3257 9683 TIME...MOT...LOC 2105Z 152DEG 0KT 3253 9668
Special weather statement, Jul 25, 6:09 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CDT MON JUL 25 2011
TXZ122-252345-
VAN ZANDT TX-
609 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL VAN ZANDT COUNTY
AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
TYLER TO 11 MILES SOUTHWEST OF MINEOLA TO 4 MILES NORTH OF CANTON...
MOVING SOUTH AT 15 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CANTON...FRUITVALE...GRAND
SALINE AND VAN.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS. EARLIER...THE LINE OF STORMS PRODUCED 58 MPH WINDS IN
QUITMAN.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3242 9606 3268 9594 3273 9567 3271 9566
3272 9563 3269 9559 3248 9559 3243 9552
3242 9553
TIME...MOT...LOC 2308Z 015DEG 12KT 3252 9531 3258 9566
3260 9588Special weather statement, Jul 25, 6:52 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
652 PM CDT MON JUL 25 2011
TXZ122-260015-
VAN ZANDT TX-
652 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
VAN ZANDT COUNTY
AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
WILLS POINT TO 11 MILES SOUTHWEST OF MINEOLA...MOVING SOUTH AT 15
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE CANTON...EDGEWOOD...
EDOM...FRUITVALE...GRAND SALINE...VAN AND PURTIS CREEK STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
LAT...LON 3236 9558 3235 9560 3236 9608 3253 9608
3277 9587 3263 9559 3248 9559 3241 9549
3240 9549 3237 9545 3236 9545
TIME...MOT...LOC 2352Z 011DEG 12KT 3268 9591 3252 9557Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.